Fertility / Infertility Expert Forum
My body is just not working the way it should....
About This Forum:

Questions in the Fertility/Infertility forum are answered by medical professionals. Topics covered include fertility or infertility issues, egg quality, fertility drugs and side effects, fertility tests, genetic testing, in-vitro fertilization (IVF), pregnancy reduction post IVF, ovulation, relationship issues, risk factors, sperm count/quality, and surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

My body is just not working the way it should....

Hello!
I am wondering what is up with me!! I had 2 shots of Lupron (7.5) depot (in March and then in April)....following a laparoscopy in May. Ever since, I have not seen my menses!....I mean, ever since the first shot of lupron. It's been so long, and of course I cannot conceive.
I took lupron to shrink a fibroid and take care of some endometriosis.....but, I still haven't conceived after 2 months!.......
What in the world should I do? jump start my period? or take clomid??? or what?
I've been trying to get a hold of my OB but of course, doesn't reply.

Thank you!
Related Discussions
Avatar_n_tn
Dear vsentz:

You are experiencing EXACTLY what is expected with lupron. The way lupron works to shrink a fibroid is to turn off the signal from your brain to your ovaries that tells the ovaries to make estrogen and release eggs. Since the signal is shut down, the ovary stops making estrogen, which shrinks the fibroid and suppresses endometriosis. At the same time, the low levels of estrogen cause hot flushes, just as 50 year old women experience hot flushes when their ovaries reach menopause and stop making estrogen naturally.

Since you are not releasing an egg, you will not conceive.

Lupron is often given temporarily to shrink fibroids in preparation for surgical removal of the fibroid. It is also given with endometriosis to relieve pain. It is occasionally given to women with endometriosis in preparatoin for in vitro fertilization if they need IVF to get pregnant. However lust giving the lupron does not increase chances of getting pregnant - in fact, while you are on lupron your chances of getting pregnant are decreased.

It takes several weeks for the effects of lupron to wear off.

Finally, the usual monthly dose for fibroids and endometriosis is 3.75, not 7.5.

I would suggest that you set up an appointment with your doctor to review expectations of what will happen while on lupron, why you are on lupron, and what to expect while on lupron.

Good luck!
3 Comments
Blank
148691_tn?1260198503
...oh, forgot to add: I am took a blood pregnancy test on 12 dpo and came back below 1 (negative).....and my OPK's have been getting darker and darker...but not positive!!!!
I am 19 dpo today....and i know i am not pregnant.....=((
Blank
148691_tn?1260198503
wow thank you!!!!!!!!!!!!!!!!!!!!!!!!!!! =))

I know they gave me a super high dose......expensive as heck too!! lol
I just wonder how long does it take to wear off after the last one (April).....i hope soon....=(

I did experience vaginal dryness...., hot flashes (horrible ones!) and all that good stuff  along with my mother, that wasn't fun!! ;) it all went away tho....=/

I am making an appointment with my OB.....thank you for the quick response and the very clear explanation!!!! that helped ease my mind!!! =))
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank